Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 153, NWS Amarillo, TX

June 14, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 14, 2012, 5:56 PM CDT for 4 counties in Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 5:56 PM CDT (22:56 UTC)
Expired
Jun 14, 2012, 7:00 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 22 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 6:01 PM CDTHAIL 0.886 S Wildorado, TXRELAYED BY NSSL
Jun 14, 6:06 PM CDTHAIL 13 Ese Wildorado, TXRELAYED BY NSSL
Jun 14, 6:11 PM CDTHAIL 13 E Wildorado, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 3:46 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2681 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2681 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS54 KAMA 142256
SVRAMA
TXC117-359-375-381-150000-
/O.NEW.KAMA.SV.W.0153.120614T2256Z-120615T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS
  POTTER COUNTY IN THE PANHANDLE OF TEXAS
  RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 700 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
  WILDORADO TO BUSHLAND TO 9 MILES SOUTH OF CANYON...OR ALONG A LINE
  EXTENDING FROM 14 MILES NORTHEAST OF VEGA TO 13 MILES WEST OF
  AMARILLO TO 9 MILES SOUTH OF CANYON...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALO DURO CANYON...
  LAKE TANGLEWOOD...
  CANYON...
  AMARILLO...
  BUSHLAND...
  VALLEY DE ORO...
  UMBARGER...
  WILDORADO...
  BUFFALO LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3560 10182 3544 10164 3489 10165 3475 10204
      3505 10226 3532 10243
TIME...MOT...LOC 2256Z 231DEG 26KT 3534 10218 3520 10201
          3487 10193

$$

KB
4 follow-up statements
209 
WWUS54 KAMA 142310
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT THU JUN 14 2012

TXC117-359-375-381-150000-
/O.CON.KAMA.SV.W.0153.000000T0000Z-120615T0000Z/
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
610 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR RANDALL...POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF
SMITH COUNTIES...

AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF VALLEY
DE ORO TO 7 MILES WEST OF AMARILLO TO 9 MILES SOUTHEAST OF CANYON...
OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF VEGA TO 7 MILES
WEST OF AMARILLO TO 9 MILES SOUTHEAST OF CANYON...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO...
CANYON AND TIMBERCREEK CANYON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3560 10182 3544 10164 3489 10165 3475 10204
      3505 10226 3532 10243
TIME...MOT...LOC 2309Z 231DEG 26KT 3539 10213 3519 10192
          3488 10183

$$

KB
528 
WWUS54 KAMA 142324
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT THU JUN 14 2012

TXC117-359-375-381-150000-
/O.CON.KAMA.SV.W.0153.000000T0000Z-120615T0000Z/
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
624 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR RANDALL...POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF
SMITH COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VALLEY DE ORO TO AMARILLO TO
6 MILES SOUTHWEST OF PALO DURO CANYON...OR ALONG A LINE EXTENDING
FROM 21 MILES NORTHWEST OF AMARILLO TO AMARILLO TO 13 MILES SOUTHEAST
OF CANYON...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL 3 MILES EAST 
OF WILDORADO. 

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3560 10182 3544 10164 3489 10165 3475 10204
      3505 10226 3532 10243
TIME...MOT...LOC 2321Z 231DEG 26KT 3542 10207 3522 10186
          3488 10172

$$

KB
588 
WWUS54 KAMA 142345
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT THU JUN 14 2012

TXC117-359-142352-
/O.CAN.KAMA.SV.W.0153.000000T0000Z-120615T0000Z/
DEAF SMITH TX-OLDHAM TX-
645 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM AND
NORTHEASTERN DEAF SMITH COUNTIES IS CANCELLED...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED 
OUT OF OLDHAM AND DEAF SMITH COUNTIES. THEREFORE THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3480 10191 3513 10203 3545 10214 3560 10182
      3544 10164 3489 10165
TIME...MOT...LOC 2342Z 231DEG 26KT 3553 10192 3527 10174
          3491 10163

$$

TXC375-381-150000-
/O.CON.KAMA.SV.W.0153.000000T0000Z-120615T0000Z/
POTTER TX-RANDALL TX-
645 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN RANDALL AND POTTER COUNTIES...

AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF VALLEY
DE ORO TO AMARILLO TO PALO DURO CANYON...OR ALONG A LINE EXTENDING
FROM 23 MILES NORTH OF AMARILLO TO AMARILLO TO 16 MILES EAST OF
CANYON...MOVING NORTHEAST AT 30 MPH.

THE LARGEST HAIL WITH THIS STORM IS EXPECTED TO REMAIN NORTH OF 
AMARILLO...AND WILL PASS EAST ACROSS HIGHWAY 287 BETWEEN AMARILLO 
AND MASTERSON. 

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3480 10191 3513 10203 3545 10214 3560 10182
      3544 10164 3489 10165
TIME...MOT...LOC 2342Z 231DEG 26KT 3553 10192 3527 10174
          3491 10163

$$

KB
956 
WWUS54 KAMA 150001
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT THU JUN 14 2012

TXC375-381-150008-
/O.EXP.KAMA.SV.W.0153.000000T0000Z-120615T0000Z/
POTTER TX-RANDALL TX-
701 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDALL AND POTTER
COUNTIES WILL EXPIRE AT 700 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

WIND GUSTS TO AROUND 50 MPH WILL REMAIN POSSIBLE AS THE STORMS 
CONTINUE TO DISSIPATE. SMALL HAIL WILL ALSO BE POSSIBLE ALONG 
HIGHWAY 287 BETWEEN AMARILLO AND MASTERSON. 

LAT...LON 3480 10191 3513 10203 3545 10214 3560 10182
      3544 10164 3489 10165
TIME...MOT...LOC 2358Z 231DEG 26KT 3560 10181 3534 10163
          3498 10152

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:50 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 14, 4:50 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
450 PM CDT THU JUN 14 2012

.DISCUSSION...
OF PRIMARY CONCERN THIS EVENING...AS OF 4 PM THUNDERSTORMS HAD BEGUN
TO DEVELOP ALONG A COLD FRONT NEAR THE WESTERN OKLAHOMA
PANHANDLE...AND ALSO ALONG A DRYLINE IN THE WESTERN TEXAS PANHANDLE.
THIS THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AND SPREAD EAST
THROUGH TONIGHT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE
PANHANDLES. SOME OF THESE THUNDERSTORMS WILL BE STRONG TO SEVERE.

FRIDAY THROUGH SATURDAY...MOSTLY ZONAL FLOW ACROSS THE US WILL BEGIN
TO DESTABILIZE...WITH AN UPPER LEVEL LOW CUTTING OFF OVER THE DESERT
SOUTHWEST AND RETROGRADING OVER THE PACIFIC. WARM TEMPERATURES AND A
SLIGHT CHANCE FOR THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. A
COLD FRONT SHOULD EDGE INTO THE WESTERN OKLAHOMA AND NORTHWESTERN
TEXAS PANHANDLES SATURDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS ONCE AGAIN TO THAT AREA.

SUNDAY THROUGH WEDNESDAY...THE COLD FRONT WILL PULL NORTHWARD DURING
THE DAY ON SUNDAY...AS LEE SIDE CYCLOGENESIS STRENGTHENS. CONTINUED
TO KEEP MAX TEMPS ABOVE GUIDANCE INTO EARLY NEXT WEEK AS SOUTHERLY
WINDS AND A BUILDING UPPER LEVEL RIDGE ALLOW FOR TEMPERATURES TO
REACH INTO THE UPPER 90S AND LOWER 100S. NO MENTIONABLE POPS AT THIS
TIME.

WEDNESDAY NIGHT INTO FRIDAY...A DEVELOPING SURFACE LOW PRESSURE
SYSTEM IN THE LEE OF THE ROCKIES SHOULD PULL A COLD FRONT INTO AT
LEAST THE FAR NORTHWEST PANHANDLES WEDNESDAY NIGHT. MODELS DISAGREE
SLIGHTLY AS TO HOW STRONG THIS FRONT WILL BE...SO DECIDED TO GO WITH
THE STRONGER GFS. DID NOT INTRODUCE POPS AT THIS TIME AS CONFIDENCE
IS LOW...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE
FRONT IF IT STALLS ACROSS THE AREA ON THURSDAY.

NF

&&

.FIRE WEATHER...
DESPITE RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT ACROSS WESTERN
PORTIONS OF THE PANHANDLES DURING THE AFTERNOONS THROUGH
TUESDAY...20 FOOT WIND SPEEDS SHOULD BE LESS THAN 15 MPH DURING THE
AFTERNOONS. ALSO...RECENT AND EXPECTED RAINFALL HAS KEPT FUEL
MOISTURE HIGHER AND FIRE DANGER RATINGS AT LOW TO MODERATE ACROSS THE
PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  94  65  93  65 /  30  20  20  20  10
BEAVER OK                  68  95  66  96  65 /  40  20  20  20  20
BOISE CITY OK              61  91  62  92  64 /  30  20  20  30  30
BORGER TX                  69  96  69  96  68 /  30  20  20  20  20
BOYS RANCH TX              64  99  66  96  67 /  30  20  20  20  20
CANYON TX                  64  95  65  94  63 /  30  20  20  20  10
CLARENDON TX               67  94  67  93  68 /  20  20  20  10  10
DALHART TX                 62  97  61  93  63 /  30  20  20  20  30
GUYMON OK                  65  95  66  95  65 /  30  20  20  20  30
HEREFORD TX                63  96  65  92  61 /  30  20  20  20  10
LIPSCOMB TX                70  94  69  95  66 /  30  20  20  20  20
PAMPA TX                   66  95  66  92  67 /  20  20  20  20  20
SHAMROCK TX                68  94  68  92  67 /  20  20  20  10  10
WELLINGTON TX              68  96  68  94  69 /  20  20  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/06
Hazardous weather outlook, Jun 14, 4:02 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT THU JUN 14 2012

OKZ001>003-TXZ001>020-150915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
402 PM CDT THU JUN 14 2012

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE
ENTIRE TEXAS AND OKLAHOMA PANHANDLES.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. LARGE
HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL
BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY CAUSE
LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND SATURDAY. WHILE
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW
STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY
ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE.
LIMITED SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND SATURDAY
ACROSS THE PANHANDLES.

NF

In the hours before

Special weather statement, Jun 14, 3:14 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CDT THU JUN 14 2012

OKZ001-142100-
CIMARRON OK-
314 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR CIMARRON COUNTY.

AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES NORTH OF KENTON...OR ABOUT
29 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

JC
Special weather statement, Jun 14, 4:53 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
453 PM CDT THU JUN 14 2012

TXZ016-017-142245-
DEAF SMITH TX-RANDALL TX-
453 PM CDT THU JUN 14 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR RANDALL AND DEAF
SMITH COUNTIES.

AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES EAST OF HEREFORD...MOVING
NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KB
Local storm report, Jun 14, 5:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
507 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             1 E HEREFORD            34.82N 102.38W
06/14/2012  M1.00 INCH       DEAF SMITH         TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER AMA1200528

FENNER
Local storm report, Jun 14, 5:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 E HEREFORD            34.82N 102.38W
06/14/2012  M1.25 INCH       DEAF SMITH         TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1200529

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:02 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall58 min
Jun 14, 5:33 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall57 min
Jun 14, 6:29 PM CDTSevere Thunderstorm WarningAMADallam, Hartley, Moore, Sherman61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.